Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 84, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 2, 2004, 6:58 PM CDT for Houston County, Humphreys County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 6:58 PM CDT (23:58 UTC)
- Expired
- Jun 2, 2004, 7:35 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Houston County, TN, Humphreys County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 5:10 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
024 WUUS54 KOHX 022358 SVRBNA TNC083-085-030035- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 656 PM CDT WED JUN 2 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOUSTON COUNTY IN TENNESSEE HUMPHREYS COUNTY IN TENNESSEE * UNTIL 735 PM CDT * AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF TENNESSEE RIDGE...OR 12 MILES WEST OF ERIN...MOVING EAST AT 25 MPH. THIS STORM PRODUCED GOLF BALL SIZE HAIL AT BIG SANDY. * THE SEVERE THUNDERSTORM WILL BE NEAR... TENNESSEE RIDGE AROUND 710 PM CDT ERIN AROUND 720 PM CDT THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL, WHICH MAY CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY BUILDING AND AVOID WINDOWS. LAT...LON 3635 8802 3617 8800 3619 8754 3637 8753 $$ END/JAO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:02 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jun 2, 3:02 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 302 PM CDT WED JUN 2 2004 .DISCUSSION...AT 19Z, A SURFACE BOUNDARY STRETCHED ACROSS NORTHERN AND WESTERN KENTUCKY, WITH SIGNIFICANTLY LOWER DEW POINTS ON THE NORTH SIDE OF THE FRONT. LOOK FOR THE FRONT TO DROP THROUGH THE MID STATE OVERNIGHT, GIVING OUR SOUTHERN COUNTIES A GREATER SHOT AT OVERNIGHT THUNDERSTORMS THAN THE REMAINDER OF THE FORECAST AREA. THE STORM PREDICTION CENTER HAS PLACED MOST OF MIDDLE TENNESSEE UNDER A SLIGHT RISK OF SEVERE WEATHER THROUGH 12Z TOMORROW. BUT GIVEN THE CURRENT PROXIMITY OF THE FRONT, AND ITS PREDICTED MOVEMENT OVERNIGHT, STILL BELIEVE THE FOCUS WILL BE ACROSS OUR SOUTHERN COUNTIES. BY TOMORROW, THE BULK OF THE MOISTURE WILL HAVE SHIFTED TO OUR SOUTH, BRINGING SLIGHTLY COOLER TEMPERATURES WHILE VIRTUALLY ELIMINATING ANY CHANCE OF PRECIPITATION FOR TOMORROW AFTERNOON THROUGH SATURDAY. AFTER A FEW PLEASANT DAYS UNDER HIGH PRESSURE AND MOSTLY SUNNY SKIES, THE NEXT FRONT WILL PULL CLOSE TO THE OHIO VALLEY BY SUNDAY EVENING. A CENTER OF LOW PRESSURE IS FORECAST TO DEVELOP OVER CENTRAL ILLINOIS BY 06Z MONDAY, AND WILL DRAG A COLD FRONT NEAR THE MID STATE, IF NOT THROUGH IT ALTOGETHER. AT ANY RATE, THIS WILL BE OUR NEXT RAIN-PRODUCER. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
Hazardous weather outlook, Jun 2, 9:53 AM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 953 AM CDT WED JUN 2 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 953 AM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL CROSS THE REGION TODAY, BRINGING SCATTERED THUNDERSTORMS TO THE MID STATE. THERE IS A SLIGHT RISK OF SOME STORMS REACHING SEVERE CRITERIA, WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF WEATHER SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED THIS AFTERNOON AS THUNDERSTORMS DEVELOP. ROSE
In the hours before
Local storm report, Jun 2, 3:57 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
357 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL BIG SANDY 36.23N 88.09W
06/02/2004 1.00 INCH BENTON TN TRAINED SPOTTER
&&
ROSELocal storm report, Jun 2, 4:27 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
427 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 7 S BYRDSTOWN 36.47N 85.13W
06/02/2004 0.88 INCH PICKETT TN LAW ENFORCEMENT
PICKETT COUNTY S. O. REPORTED NICKEL TO QUARTER SIZE HAIL
IN SOUTHERN PICKETT COUNTY
&&
31Local storm report, Jun 2, 5:05 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
505 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 5 S JAMESTOWN 36.36N 84.94W
06/02/2004 1.00 INCH FENTRESS TN PUBLIC
PUBLIC REPORTED QUARTER SIZE HAIL WITH 50 TO 60 MILES PER
HOUR WIND
&&
31Local storm report, Jun 2, 5:16 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
516 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL 3 S JAMESTOWN 36.39N 84.94W
06/02/2004 1.75 INCH FENTRESS TN LAW ENFORCEMENT
GATEWOOD FORD ROAD GOLFBALL SIZE HAIL
&&
31Special weather statement, Jun 2, 6:05 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 605 PM CDT WED JUN 2 2004 TNZ058-022330- LEWIS- 605 PM CDT WED JUN 2 2004 A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL LEWIS COUNTY JUST EAST OF HOHENWALD. SMALL HAIL...STRONG GUSTY WINDS AND DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. THIS STORM WAS MOVING TO THE EAST AROUND 15 MILES AN HOUR. PERSON IN THE PATH OF THIS STORM SHOULD TAKE SHELTER IN A STURDY BUILDING. 31
Local storm report, Jun 2, 6:44 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
644 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL BELL BUCKLE 35.59N 86.35W
06/02/2004 0.75 INCH BEDFORD TN TRAINED SPOTTER
&&
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:34 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 26 min |
| Jun 2, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Pickett | 58 min |
| Jun 2, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 31 min |
| Jun 2, 6:14 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 46 min |
| Jun 2, 6:15 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 45 min |
| Jun 2, 6:23 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 37 min |
| Jun 2, 6:59 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.